Hail, Pueblo
- When
- July 2, 4:50 PM MST to 4:55 PM MST
- Where
- Pueblo County, 11 mi NE of Boone
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -104.100
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 2, 12:46 PM MST, 4 hours 4 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 146 PM MDT TUE JUL 2 2002 FORECAST CHALLENGES REMAIN PRECIP CHANCES THIS FORECAST PERIOD. CURRENTLY...SCATTERED RAIN AND THUNDERSTORMS DEVELOPING MAINLY OVER THE WESTERN MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS. WV SHOWING BAND OF MID AND HIGH LEVEL MOISTURE AHEAD OF THE WESTERN LOW MOVING ACROSS AZ AND INTO UTAH. SFC BDRY ON PLAINS HAS AMOUNTED TO BASICALLY A WIND SHIFT MOST AREAS ON PLAINS. TONIGHT...WITH TSRA DRIVEN BY HEATING AND UPSLOPE...EXPECT STORMS TO DIE OFF AFTER SUNSET. ON THE PLAINS...850-700 MB WINDS SHIFT SE LATE TONIGHT INTO WED AM...INCREASING UPSLOPE AND MOISTURE ADVECTION. SUBSIDENCE AHEAD OF THE INVERTED TROF WILL SUPPRESS CONVECTION ON PLAINS...WILL DROP TO ISOLD. TWEAKED UP A FEW LOW TEMPS. WEDNESDAY/WED NITE...UPSLOPE PLUS CAPE WILL GIVE SCATTERED COVERAGE OF THUNDER ACROSS THE EASTERN SLOPES. INCOMING UPPER LOW INTO WESTERN STATES WILL BEGIN TO SPREAD MID AND HIGH LEVEL MOISTURE ACROSS WESTERN ZONES. COMBINED WITH DAY TIME HEATING...EXPECT SCATTERED TSRA TO DEVELOP THERE AS WELL. LIKELY WILL BE DRY AT FIRST WHILE ATMOSPHERE MOISTENS UP THROUGH THE DAY AND EVENING. STORM MOVEMENT SHOULD BE INTERESTING...WITH WESTERN STORMS MOVING SLOWLY EAST....AND EASTERN STORMS MOVING SOUTHWEST. OVERNIGHT...WILL KEEP ISOLD POPS IN MTNS WITH SOME SYNOPTIC LIFT MOVING IN FROM THE WEST AND MOISTURE ON THE INCREASE. LOOKS LIKE 30 POPS MAY BE AMBITIOUS FOR THE EAST PLAINS UNDER THE DRY SLOT. WILL DROP TO 10 POPS WITH CAPES 1000+ AND MOISTURE INCREASING MAY STILL GET A STORM TO POP ALONG A ROUGE BOUNDARY. THURSDAY/FRIDAY...THURSDAY STILL LOOKS TO BE THE BEST CHANCE FOR /WETTING/ RAINS...WITH SOME RAIN THE PREVIOUS DAY...AND 700MB FLOW PUMPING MOISTURE INTO THE EAST PLAINS AND SAN LUIS VALLEY. IN ADDITION...STILL HAVE DIVQ SHOWING LIFT FROM INCOMING WEST TROF. WENT SAME POPS THURSDAY AS WEDNESDAY...BUT HOPEFULLY WELL SQUEEZE A LITTLE MORE OUT OF THE ONES THAT DO DEVELOP. ETA LAYER PW INCREASING TO .75 OVER WESTERN ZONES THURSDAY...AND TO AN INCH OVER EASTERN PLAINS. ADDED ISOLATED POPS TO MOUNTAINS THURS NITE INTO FRI AM WITH ENERGY STILL MOVING OVER WESTERN PORTIONS OF CWA. WENT 30 POPS FRIDAY FOR SAME REASONS...PLUS DAYTIME HEATING AND DIURNAL CONVECTION PATTERNS. SATURDAY THROUGH TUESDAY..NO CHANGES HERE. AVN SWINGS THE UPPER TROF OVER THE TOP OF THE RIDGE AND BACK INTO NE COLORADO. GFS MUCH LESS AMPLIFIED WITH THIS FEATURE/FROPA. GFS THEN BUILDING IN A 603 DM HIGH BY SUNDAY...AND REMAINING THROUGH TUESDAY. IF THIS VERIFIES... STILL WILL HAVE MOISTURE TRAPPED UNDER THE RIDGE FOR DIURNAL CONVECTION. WITH UNCERTAINTY OF TRACKS OF TWO LOWS CURRENTLY AFFECTING WX PATTERNS...WILL LEAVE TUESDAY AS MONDAY...NEAR CLIMO WITH SLT CHANCE POPS. .PUB...NONE. KC
COZ058>081-022000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1156 AM MDT TUE JUL 2 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT... LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY...AND MAY LAST INTO THE EVENING HOURS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THUNDERSTORMS SHOULD FIRST START OVER THE MOUNTAINS AND THEN SPREAD TO THE ADJACENT PLAINS AND HIGH VALLEYS LATER DURING THE AFTERNOON. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING...LOCAL WIND GUSTS UP TO 40 MPH... AND HAIL 1/2 INCH OR LESS IN DIAMETER. REMEMBER...A SEVERE THUNDERSTORM PRODUCES ANY COMBINATION OF THE FOLLOWING...HAIL 3/4 INCH IN DIAMETER OR LARGER...DAMAGING WINDS OR WIND GUSTS OF 58 MPH OR GREATER...OR A TORNADO.
The Pueblo radar (KPUX), 13 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307569, 5307570, 5307571, 5307572.